T Nation

T Levels are Too High. Low Libido, etc.

Hi. I am looking for some help understanding what is going on with me. I am a healthy 44 yr old. I have been on TRT for a couple of yrs 1ml every 10 days. Lately I have had a total loss of libido and no morning wood and my erections are lousy. This started a few months ago so I increased my TRT to 1 1/2 ml every 10 days. My libido and erections got worse so I went back down to 1ml. My levels are very high. Any advice?

Not sure if photos worked:

Estradiol: 28.3

Testosterone (total): 1484 ng/dl
Testosterone (free): 36.7 ng/dl
Testosterone (bio available): 938 ng/dl

image

I will share what I found in MY experience.

The lower my E was, the worse erection issues became. I bottomed out at “undetectable” at one point and even Viagra and such weren’t working.

I am running what most would call “higher” estrogen now and I am in a happy spot.

@systemlord should jump in soon … and maybe he can comment on the amount of T you are taking.

What is your protocol right now? Libido is only indirectly tied to T and estrogen levels. You could cut back on your T, but that will almost surely lower your estrogen. Are you on an AI? What else do you take?

That’s a terrible protocol you’re on and is to blame for the way you feel. If my levels fluctuate to much in a given week, I do not respond to TRT very well. This is exactly what the infrequent protocols do, cause big swings in all your levels preventing the body from reaching balance.

By the time your levels peak within 48 hours and 8 days later, you levels must be all over the board and your body needs those levels in a particular range for libido to function, so by inducing these swings you are making it difficult for your body to achieve any sort of balance.

At a minimum you need two injections per week given your SHBG level, you’re doctor is an inept person, most are clueless and don’t know the first thing about designing modern TRT protocols. These cookie cutter protocols doctors like to use will not work for everyone, everyone will respond to TRT very differently, I require injections every 2 days or I respond poorly to TRT regardless of levels.

The way the T-cyp cleaves in the bloodstream multiple injections per week is optimal, more the better.

In relation to your injections, when are you doing labs?

I am doing labs every 90 days. I don’t take anything else. I have no symptoms like acne, or sore nipples.

I don’t take anything else. My estrogen levels are in the normal/good range.

I’m going to say this because your not doing it and it’s painfully obvious. Take control of your health dude. Your doc isn’t the only source of guidance. Obviously he is not a Trt specialist.

You would of found very quickly that 10 day protocols are unheard of and just wrong. It’s obvious after reading a few posts here.

Read, research, educate yourself. Your dealing with hormones. Your well being and a lifetime of health.

There are so many articles and posts here that go over the same problem you have. Stop taking the easy out and get after it my man.

Sorry if I’m harsh, but someone needed to say it.

Don’t overly focus on the labs, some of your levels may be in normal, but may not be normal for you. A good doctor through experience knows exactly what questions to ask and based on the answers and labs directs your TRT protocol, if you doctors is an inept person he/she doesn’t know what questions to ask, you will never be able to figure out your case and you will wonder these forums for years trying to find symptom resolution.

You’re here asking for assistance because your doctors is of no help to you, sick care doctors are typically useless for TRT.

Inject 50mg twice weekly and retest in 6-8 weeks, you may need less or you may need more, but you must start somewhere.

I sure hope you are willing to give TRT a solid chance as it can take the better part of a year to figure out what works for you, what ranges your symptoms vanish and where libido is strongest.

Libodo and erectile strength is closely tied to testosterone to estrogen ratios, if testosterone is high normal and estrogen is high normal or higher, I would expect libido to be low.

I still don’t know when theses labs were taken in relation to your injection.